Discussions By Condition: I cannot get a diagnosis.

Loss of hand control, cognitive problems, what's wrong with me??

Posted In: I cannot get a diagnosis. 5 Replies
  • Posted By: TAtkins
  • March 19, 2011
  • 00:41 AM

I am a 24 yo female. When I was 15 I started having severe migraines accompanied by vomiting and extreme light sensitivity. I also started experiencing what I can only describe as a helicopter noise in my right ear. While seeing a doctor at a headache clinic and undergoing various treatments, I started losing muscle control in my left hand. At first I couldn't operate my pinkie and ring finger exclusively of one another, but not I am only comfortable using my index finger and thumb of that hand. Now I also have the same problems in my right hand. That doctor did an MRI (no contrast) and nerve conduction, both normal. Never found Rx that worked for my migraines, and I found a new neurologist when I moved away from home. He tried several different types of drugs, no luck. Muscle control was getting noticeable worse, always dropping things. Cognitive problems started to appear, couldn't focus on anything. Memory loss that was really sort of like short-term amnesia. I couldn't remember conversations with my then-fiance, even if they had occured only 2 or 3 minutes prior. Another MRI (no contrast), another nerve-conduction. Both normal. He sent me to a psychiatrist to be treated for ADD. I was put on Adderall XR (40mg per day) and well as increasing doses of regular Adderall (up to 30mg additional per day) as it became obvious that my cognitive problems were worsening. The psychiatrist simply said my body was getting used to the meds.

Over the years I've been to see my PCP several times for flu-like symptoms, only to be diagnosed with unspecified viral infections. I didn't think anything was seriously wrong. I kept going to see all of my regular doctors, regular CBCs and everything. At a dermatologist appt I mentioned a spot on my knee to the doc, it had been next to my right knee for about 5 months and didn't both me, but looked peculiar. It was a patch of tiny red pin *****s, so close together that it looked like a red bruise unless you were looking very closely. She wrote that it was some sort of eczema, gave me a steroid cream, and sent me on my way. At work the following week, I noticed a few bumbs resembling hives in the joints of my right hand. I said something to a co-worker, jokingly, about an allergic reaction because I have no allergies. I began to feel very dizzy, turned red, and the hives spread to the joints of my left hand and up my left arm. Someone checked my blood pressure since I was so red, and it was very low. One of my dept managers drove me home that night. I took benadryl, and tried to sleep it off. The next day I went to the doctor, who found nothing wrong and told me that it seemed to be viral, and sometimes viral infections manifest in hives. I've never had hives in my life. He gave me a shot, and I went home. Within the next few days, the spot on my knee had divided and multiplied all over my lower bodys, hundreds of these red-dot patches. I returned to the dermatologist, she had never seen anything like it. Biopsy came back with no diagnosis but said that it resembled Schamberg's. My PCP told me Schamberg's was only a descriptive diagnosis, and said that he had other patients who had it and it wasn't this. He said this was petechiae. Numerous CBCs, thyroid tests, B12 serums, liver function tests later, I have no dx. I keep getting sent to different specialists to work on individual symptoms, and they all say nothing is wrong on their end (no cause they can identify.) I know have pulsatile tinnitus in my left ear so loud that it disrupts my life, and it's constant. The ENT I saw did an ANA and it came back negative, all of my ENG results were normal and he recommended I have a carotid duplex followed by an MRA, which I did yesterday. In the meantime, my cognitive problems have kept getting worse, I now slur my speech and use wrong words, can't finish a sentence, avoid talking out loud because I can't complete a thought. I'm worried that my hands will be completely gone before they figure out what's wrong, and that I may have irreparable cognitive damage. Has anyone experienced these symptoms???

I have a few others, though not as severe... tingling throughout my limbs at night, tingling in my legs during the day, freezing cold hands, numbness in my hip and my muscles feel so fatigued all of the time (hence the flu-like symptoms that resulted in all of those viral dx)

Any help would be so appreciated.

Reply Flag this Discussion

5 Replies:

  • Anyway to attach a picture of them? Are they anything like this http://health.allrefer.com/health/urticaria-pigmentosa-urticaria-pigmentosa-close-up.html
    taniaaust1 2267 Replies Flag this Response
  • Anyway to attach a picture of them? Are they anything like this http://health.allrefer.com/health/urticaria-pigmentosa-urticaria-pigmentosa-close-up.html I tried to take pictres at the time, but they didn't turn out (possibly because I am super pale-white). They did not look like that picture. They were literally tiny red pin *****s all rght next to each other, spread out in patches. One patch might be the size of a dime, but within that patch there might be 50 or so of these pin ****k dots. They put me on like a month of oral seroids afterwards, and on the steroids the petechiae never went away, it only faded from red to purplish like a bruise. When the steroids were out of my system, the color came back. At this moment I still have a few of them on my legs, and new ones crop up every other day or so, but nowhere near as numerous as they spread after the steroid shot. They were flat, and didn't itch.
    TAtkins 5 Replies Flag this Response
  • Anyway to attach a picture of them? Are they anything like this http://health.allrefer.com/health/urticaria-pigmentosa-urticaria-pigmentosa-close-up.html This might be closer.... http://www.skincareguide.com/gl/c/capillaritis.html The only difference is that did not behave like Schamberg's and was not triggered by any of the the things that causes Schamberg's. Not to mention the numerous symptoms I had at the time and still have today.
    TAtkins 5 Replies Flag this Response
  • I had red spots once, they doctor said ion was an allergic reaction to bactrim and my red blood cells were popping. I wish you the best and would like very much to know what they find out. My wife has a lot of your symptoms and we haven't found out anything yet. GL
    Anonymous 1 Replies
    • October 2, 2016
    • 00:23 PM
    • 0
    Flag this Response
  • i have also same problem like you.
    Anonymous 1 Replies
    • October 14, 2016
    • 10:44 AM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.